Advances in Operator Theory

Uffe Haagerup - his life and mathematics

Mohammad Sal Moslehian, Erling Størmer, Steen Thorbjørnsen, and Carl Winsløw

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In remembrance of Professor Uffe Valentin Haagerup (1949-2015), as a brilliant mathematician, we review some aspects of his life, and his outstanding mathematical accomplishments.

Article information

Source
Adv. Oper. Theory, Volume 3, Number 1 (2018), 295-325.

Dates
Received: 10 August 2017
Accepted: 8 September 2017
First available in Project Euclid: 5 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.aot/1512497963

Digital Object Identifier
doi:10.22034/aot.1708-1213

Mathematical Reviews number (MathSciNet)
MR3730350

Zentralblatt MATH identifier
1375.01043

Subjects
Primary: 01A99: Miscellaneous topics
Secondary: 01A60: 20th century 01A61: Twenty-first century 43-03: Historical (must also be assigned at least one classification number from Section 01) 46-03: Historical (must also be assigned at least one classification number from Section 01) 47-03: Historical (must also be assigned at least one classification number from Section 01)

Keywords
Uffe Haagerup history of mathematics operator algebras

Citation

Moslehian, Mohammad Sal; Størmer, Erling; Thorbjørnsen, Steen; Winsløw, Carl. Uffe Haagerup - his life and mathematics. Adv. Oper. Theory 3 (2018), no. 1, 295--325. doi:10.22034/aot.1708-1213. https://projecteuclid.org/euclid.aot/1512497963


Export citation

References

  • M. Asaeda and U. Haagerup, Exotic subfactors of finite depth with Jones indices $(5+\sqrt{13})/2$ and $(5+\sqrt{17})/2$, Comm. Math. Phys. 202 (1999), no. 1, 1–63.
  • A. Le Boudec and N. Matte Bon, Subgroup dynamics and $C^*$-simplicity of groups of homeomorphisms, ArXiv:1605.01651 (2016)
  • P.-A. Cherix, M. Cowling, P. Jolissaint, P. Julg, and A. Valette, Groups with the Haagerup property. Gromov's a-T-menability, Progress in Mathematics, 197. Birkhäuser Verlag, Basel, 2001.
  • A. Connes, Une classification des facteurs de type ${\rm III}$. (French), Ann. Sci. École Norm. Sup. (4) 6 (1973), 133–252.
  • A. Connes, Factors of type III$_1$, property $L'_{\lambda}$ and closure of inner automorphisms, J. Operator Theory 14 (1985), 189–211.
  • A. Connes, Uffe Haagerup, http://noncommutativegeometry.blogspot.co.uk/2015/07/uffe-haagerup.html, Saturday, July 18, 2015.
  • A. Connes, V. Jones, M. Musat, M. Rørdam, Uffe Haagerup in memoriam, Notices Amer. Math. Soc. 63 (2016), no. 1, 48–49.
  • S. Haagerup, U. Haagerup, and M. Ramirez-Solano, Computational explorations of the Thompson group T for the amenability problem of F. ArXiv:1705.00198.
  • U. Haagerup, The standard form of von Neumann algebras, Math. Scand. 37 (1975), no. 2, 271–283.
  • U. Haagerup, Normal weights on $W^*$-algebras, J. Funct. Anal. 19 (1975), 302-317.
  • U. Haagerup, An example of a nonnuclear $C^*$-algebra, which has the metric approximation property, Invent. Math. 50 (1978/79), no. 3, 279–293.
  • U. Haagerup, Connes' bicentralizer problem and uniqueness of the injective factor of type III$_1$, Acta Math. 158 (1987), no. 1-2, 95–148.
  • U. Haagerup, Principal graphs of subfactors in the index range $4<[M:N]<3+\sqrt{2}$, Subfactors (Kyuzeso, 1993), 1-38, World Sci. Publ., River Edge, NJ, 1994.
  • U. Haagerup, On Voiculscu's $R$- and $S$-transforms for free non-commuting random variables, Free probability theory (Waterloo, ON, 1995), 127-148, Fields Inst. Commun. 12, Amer. Math. Soc., Providence, RI, 1997.
  • U. Haagerup and K. Knudsen Olesen, Non-inner amenability of the Thompson groups $T$ and $V$, Journ. Funct. Anal. 272 (2017), 4838–4852.
  • U. Haagerup and T. de Laat, Simple Lie Groups without the Approximation Property, Duke Math. J. 162 (2013), 925–964.
  • U. Haagerup and T. de Laat, Simple Lie Groups without the Approximation Property II, Trans. Amer. Math. Soc. 368 (2016), 3777–3809.
  • U. Haagerup and M. Musat, The Effros-Ruan conjecture for bilinear forms on $C^*$-algebras, Invent. Math. 174 (2008), no. 1, 139-163.
  • U. Haagerup and H. Schultz, Invariant subspaces for operators in a general ${\rm II}_1$-factor, Publ. Math. Inst. Hautes Études Sci. No. 109 (2009), 19–111.
  • U. Haagerup and S. Thorbjørnsen, Random Matrices with Complex Gaussian Entries, Expositiones Math. 21 (2003), 293–337.
  • U. Haagerup and S. Thorbjørnsen, A new application of random matrices: ${\rm Ext}(C^*_{\rm red}(F_2))$ is not a group, Annals of Math. 162 (2005), 711–775.
  • J. Hjelmborg, Interview med Uffe Haagerup, Matilde (newletter of the Danish Mathematical Society) 12 (2002).
  • V. Lafforgue and M. de la Salle, Noncommutative $L^p$-spaces without the completely bounded approximation property, Duke Math. J. 160 (2011), 71–116.
  • A. Nica and R. Speicer, Lectures on the Combinatorics of Free Probability, London Math. Soc. Lecture Note Series 335, Cambridge University Press (2006).
  • G. Pisier and D. Shlyakhtenko, Grothendieck's theorem for operator spaces, Invent. Math. 150 (2002), 185–217.
  • P. Sigmund and U. Haagerup, Bethe stopping theory for a harmonic oscillator and Bohr's oscillator model of atomic stopping, Physical Review A (General Physics), 34 (1986), Issue 2, 892–910.
  • D. Voiculescu, Addition of certain non-commutative random variables, J. Funct. Anal. 66 (1986), 323-346.
  • E. P. Wigner, On the distribution of the roots of certain random matrices, Ann. Math. 67 (1958), 325-327.
  • http://www.math.ku.dk/~haagerup/index.php?show=cv
  • http://www.ams.org/mathscinet/
  • https://zbmath.org/
  • https://www.webofknowledge.com/
  • https://www.scopus.com/
  • Wikipedia: https://en.wikipedia.org/wiki/Uffe_Haagerup